Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 263, NWS Denver/Boulder, CO

August 18, 2009Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 18, 2009, 6:05 PM MDT for Sedgwick County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2009, 6:05 PM MDT (00:05 UTC)
Expired
Aug 18, 2009, 6:45 PM MDT
In force
40 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Sedgwick County, CO

The radar

The Goodland radar (KGLD), 183 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:16 PM MDTHAIL 14 S Ovid, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2281 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 190005
SVRBOU
COC115-190045-
/O.NEW.KBOU.SV.W.0263.090819T0005Z-090819T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SEDGWICK COUNTY IN NORTHEAST COLORADO

* UNTIL 645 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 6 MILES SOUTH OF OVID...OR 11 MILES
  SOUTHWEST OF JULESBURG...MOVING NORTH AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVID AND
  JULESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4100 10218 4076 10238 4079 10247 4100 10248
      4100 10240 4101 10240
TIME...MOT...LOC 0006Z 202DEG 19KT 4088 10240

$$
GIMMESTAD
2 follow-up statements
000 
WWUS55 KBOU 190023
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
623 PM MDT TUE AUG 18 2009

COC115-190045-
/O.CON.KBOU.SV.W.0263.000000T0000Z-090819T0045Z/
SEDGWICK CO-
623 PM MDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL SEDGWICK COUNTY...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED 3 MILES EAST OF OVID...OR 5 MILES SOUTHWEST OF
JULESBURG...MOVING NORTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OVID AND JULESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED 4 MILES SOUTH OF OVID 
AT 616 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4100 10218 4080 10235 4081 10245 4100 10240
      4101 10240
TIME...MOT...LOC 0023Z 209DEG 19KT 4096 10233

$$
GIMMESTAD
000 
WWUS55 KBOU 190046
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT TUE AUG 18 2009

COC115-190055-
/O.EXP.KBOU.SV.W.0263.000000T0000Z-090819T0045Z/
SEDGWICK CO-
646 PM MDT TUE AUG 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY HAS
EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

AT 645 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS JUST NORTH OF JULESBURG AND 10 MILES SOUTHEAST 
OF JULESBURG...MOVING NORTHEAST AT 15 MPH. BRIEF HEAVY RAIN...SMALL 
HAIL...AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS 
OVER EASTERN SEDGWICK COUNTY THROUGH 730 PM.

LAT...LON 4100 10218 4080 10235 4081 10245 4100 10240
      4101 10240
TIME...MOT...LOC 0023Z 214DEG 18KT 4094 10232

$$
GIMMESTAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:18 PM MDT, 4 hours 47 minutes earlier.

Area forecast discussion, Aug 18, 1:18 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
118 PM MDT TUE AUG 18 2009

.SHORT TERM...A SHORTWAVE COMBINED WITH A MOIST AIRMASS AND STEEP
LAPSE RATES ARE BRINGING THUNDERSTORMS ACROSS FORECAST AREA THIS
AFTERNOON. CAPES UP TO 2000 J/KG ARE ALREADY BEING DISPLAYED ON LAPS
ANALYSIS. WITH GOOD SHEAR COMBINING WITH THE ABOVE INGREDIENTS...A
SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING
FOR MOST OF THE PLAINS ALONG AND EAST OF INTERSTATE 25. MAIN THREATS
THIS EVENING WILL BE LARGE HAIL...HEAVY RAIN AND DAMAGING WINDS.
HOWEVER...CANNOT TOTALLY RULE OUT FUNNELS OR TORNADOES DUE TO GOOD
SHEAR.

THE SHORTWAVE ALONG WITH THE ASSOCIATED UPWARD QG VERTICAL MOTION
SHOULD MOVE OUT OF THE AREA IN THE LATE EVENING HOURS ALLOWING THE
SUBSIDENCE AND DRYING AIRMASS BEHIND TO FILTER IN CLEARING THINGS
OUT FROM THE WEST. BELIEVE ALL SHOWERS SHOULD BE DONE AND EAST OF
OUR AREA JUST AFTER MIDNIGHT.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING OVER THE
WESTERN U.S. WITH A STRONG NORTHWESTERLY FLOW OVER THE CWFA
WEDNESDAY. ANOTHER SHORTWAVE IS PROGGED TO MOVE DOWN FROM MONTANA
BUT SHOULD STAY FAR ENOUGH NORTHEAST OF THE STATE TO KEEP SKIES
MOSTLY CLEAR. COULD SEE A FEW STRAY SHOWERS AND/OR THUNDERSTORMS
OVER THE FAR NORTHEASTERN PLAINS AS THE SHORTWAVE PUSHES A COLD
FRONT SOUTH TOWARDS THE STATE.

.LONG TERM...COOLER AIR WILL SETTLE IN ACROSS NORTHEAST COLORADO
WEDNESDAY EVENING BEHIND A RATHER STRONG COLD FRONT FOR THIS TIME OF
YEAR.  THERE IS ENOUGH MOISTURE AND INSTABILITY TO KEEP A THREAT OF
SHOWERS IN THE FORECAST OVER THE NORTHEAST CORNER OF THE STATE
THROUGH THE NIGHT.  OTHERWISE...MAINLY DRY WEATHER WILL PREVAIL BUT
WILL HAVE TO WATCH OUT FOR STRATUS DEVELOPMENT AFTER MIDNIGHT AS
SHALLOW UPSLOPE FLOW DEVELOPS IN POST FRONTAL ENVIRONMENT.

FOR THURSDAY AND FRIDAY...WILL CONTINUE TO PORTRAY DRY CONDITIONS AS
DRY SUBSIDENT AIRMASS AND WARMING TEMPERATURES ALOFT CAP OFF ANY
CONVECTION.  HIGH TEMPERATURES ONLY IN THE LOWER TO MID 70S THURSDAY
WILL BEGIN A WARMING TREND BY FRIDAY...WITH HIGHS REACHING 90F OR
ABOVE BY THE WEEKEND.  ISOLATED LATE DAY STORMS MAY DEVELOP IN THE
MOUNTAINS OVER THE WEEKEND AS MOISTURE SLOWLY BUILDS UNDER THE
RIDGE...WITH THE CHANCE INCREASING AND SPREADING ACROSS THE PLAINS
FOR MONDAY AND TUESDAY OF NEXT WEEK AS MONSOONAL MOISTURE PLUME
SHOULD BEGIN TO ESTABLISH ITSELF.

&&

.AVIATION...STRONG THUNDERSTORMS WILL BE MOVING EAST OVER THE METRO
AREA TO AFFECT ALL THREE AIRPORTS THIS AFTERNOON. THE BEST CHANCE
FOR THUNDERSTORMS WILL BE UP UNTIL 02Z. WIND GUSTS TO 40
KNOTS...SMALL HAIL AND HEAVY RAIN WILL ACCOMPANY THE STORMS. DRIER
AIR WILL MOVE OVER THE REGION THIS EVENING RESULTING IN MOSTLY CLEAR
SKIES AFTER 04Z. TOMORROW WILL HAVE VFR CONDITIONS AS AIRMASS WILL
BE DRIER AND MORE STABLE RESULTING IN MOSTLY CLEAR SKIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Aug 18, 10:48 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1048 AM MDT TUE AUG 18 2009

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1048 AM MDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EARLY
EVENING. ISOLATED THUNDERSTORMS WILL MOVE EAST ACROSS THE FRONT
RANGE AND INCREASE IN COVERAGE AS THEY MOVE OVER THE EASTERN PLAINS.
A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE PLAINS...WITH THE
GREATEST THREAT EAST OF A LINE FROM CASTLE ROCK TO FORT MORGAN.
LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE FROM THE
SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/BARJENBRUCH

In the hours before

Local storm report, Aug 18, 1:26 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
126 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TORNADO          11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009                   PARK               CO   LAW ENFORCEMENT

            JUST EAST OF THE PARK.

0105 PM     HAIL             KEN CARYL               39.58N 105.11W
08/18/2009  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            HAIL 3 INCH DEPP COVERING GROUND.

1242 PM     HAIL             4 ESE EVERGREEN         39.61N 105.27W
08/18/2009  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

CLB
Local storm report, Aug 18, 1:40 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
140 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TORNADO          11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009                   PARK               CO   LAW ENFORCEMENT

            JUST EAST OF THE PARK. MINOR BUILDING DAMAGE REPORTED BY
            PARK RANGER AT 135 PM.

0105 PM     HAIL             KEN CARYL               39.58N 105.11W
08/18/2009  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            HAIL 3 INCH DEPP COVERING GROUND.

1242 PM     HAIL             4 ESE EVERGREEN         39.61N 105.27W
08/18/2009  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

CLB
Local storm report, Aug 18, 2:02 PM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
202 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND GST     3 NE WATKINS            39.78N 104.56W
08/18/2009  M0.00 MPH        ADAMS              CO   ASOS

            FRONT RANGE AIRPORT.

0116 PM     TORNADO          11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009                   PARK               CO   LAW ENFORCEMENT

            JUST EAST OF THE PARK. MINOR BUILDING DAMAGE REPORTED BY
            PARK RANGER AT 135 PM.

0105 PM     HAIL             KEN CARYL               39.58N 105.11W
08/18/2009  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            HAIL 3 INCH DEPP COVERING GROUND.

1242 PM     HAIL             4 ESE EVERGREEN         39.61N 105.27W
08/18/2009  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

&&

CLB
Local storm report, Aug 18, 2:50 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND GST     3 NE WATKINS            39.78N 104.56W
08/18/2009  M58.00 MPH       ADAMS              CO   ASOS

            FRONT RANGE AIRPORT.

0116 PM     TORNADO          11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009                   PARK               CO   LAW ENFORCEMENT

            JUST EAST OF THE PARK. MINOR BUILDING DAMAGE REPORTED BY
            PARK RANGER AT 135 PM.

0105 PM     HAIL             KEN CARYL               39.58N 105.11W
08/18/2009  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

            HAIL 3 INCH DEEP COVERING GROUND.

1242 PM     HAIL             4 ESE EVERGREEN         39.61N 105.27W
08/18/2009  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0631 AM     HEAVY RAIN       10 N ELIZABETH          39.50N 104.60W
08/18/2009  M3.75 INCH       ELBERT             CO   TRAINED SPOTTER

            STORM TOTAL FROM THUNDERSTORMS THAT PASSED THROUGH LAST
            NIGHT.

&&

FREDIN
Special weather statement, Aug 18, 3:31 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
331 PM MDT TUE AUG 18 2009

COZ041-046-047-049-182215-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
331 PM MDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN WASHINGTON COUNTY
  NORTHEASTERN LINCOLN COUNTY
  EAST CENTRAL ELBERT COUNTY

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LINDON TO 16 MILES NORTH OF LIMON
TO 3 MILES WEST OF SIMLA...OR ALONG A LINE EXTENDING FROM 29 MILES
SOUTHWEST OF AKRON TO 16 MILES NORTH OF LIMON TO 25 MILES WEST OF
LIMON...MOVING EAST AT 30 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THURMAN...
SIMLA...MATHESON...LINDON...LIMON...GENOA...ARICKAREE SCHOOL AND
ANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS AND HEAVY RAIN FROM THE STORMS MAY PRODUCE AREAS OF
REDUCED VISIBILITIES. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH
TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND
TRASH CANS. LOCALIZED STREET FLOODING IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3914 10415 3948 10364 3987 10345 3980 10293
      3956 10305 3956 10315 3939 10315 3905 10372
TIME...MOT...LOC 2129Z 279DEG 24KT 3980 10347 3949 10362
          3915 10413

GIMMESTAD
Special weather statement, Aug 18, 4:22 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT TUE AUG 18 2009

COZ046-047-182315-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
422 PM MDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN LINCOLN COUNTY
  EXTREME SOUTHEASTERN ELBERT COUNTY

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 34 MILES NORTHEAST OF ARRIBA TO 25 MILES WEST OF
FORDER...OR ALONG A LINE EXTENDING FROM 38 MILES NORTHWEST OF
BURLINGTON TO 40 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WILD HORSE
POINT...PUNKIN CENTER...KARVAL...HUGO...FORDER...BOYERO AND ARRIBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS AND HEAVY RAIN FROM THE STORMS MAY PRODUCE AREAS OF
REDUCED VISIBILITIES. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH
TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND
TRASH CANS. MINOR FLOODING OF ROADS MAY ALSO OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3869 10405 3939 10316 3923 10315 3853 10319
      3852 10405
TIME...MOT...LOC 2222Z 297DEG 24KT 3963 10283 3857 10415

GIMMESTAD

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.